Thunderstorm Wind, Clark
- When
- June 25, 4:45 PM CST
- Where
- Clark County, 1 mi S of Alexandria
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $4.8 million
- Reported by
- NEWSPAPER
- Coordinates
- 40.350, -91.467
A line of strong storms moved across Clark County in the late afternoon damaging 20,000 acres of crops (17,000 corn and 3,000 wheat) near the Alexandria area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A line of strong storms moved across Clark County in the late afternoon damaging 20,000 acres of crops (17,000 corn and 3,000 wheat) near the Alexandria area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 25, 1:25 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 225 PM CDT WED JUN 25 2003 .SHORT TERM... SURFACE REPORTS INDICATE DAMAGING WINDS IS THE MAIN SEVERE WEATHER THREAT. EXPECT ACTIVITY TO CONTINUE THRU THE EVENING. SFC MESO ANALYSIS INDICATES PRES FALLS DVLPG IN NRN MO WITH EXPLOSIVE TSTMS FORMING IN ERN KS AND NWRN MO. EVERYBODY IN THE FCST AREA SHOULD SEE RAIN TNGT. WILL JUST GO CATEGORICAL WITH DAMAGING WIND AND HVY RAIN THREAT. LAST FEW HOURS SFC REPORTS INDICATE THAT THE CDFNT IS BEGINNING TO ACCELERATE. MODELS SHOW THIS QUITE WELL FOR TNGT. THEREFORE THE CONCERN FOR FLASH FLOODING IS MINIMAL ...ESPECIALLY WITH TOP SOILS FAIRLY DRY. .DAY 2 THRU 7... WITH NW FLO ALFT NOT SURPRISED TO SEE SHRTWV DROP INTO THE NRN PLAINS ON DAY 3. WK CDFNT PUSHES THRU THE RGN ON SAT WITH A CHC FOR TRW AS MSTR POOLS INVOF CDFNT. QUESTION IS WILL THE FNT GO STNRY ACRS OUR SRN FCST AREA ON SUNDAY LEADING TO MORE TRW. FOR NOW WILL KEEP FCST DRY AS LATEST GFS HINTING AT FNT SLIDING FAR ENUF INTO MO...ALTHOUGH CLOUDS MAY BE SLOW TO CLEAR OUT ACRS SRN PORTION. ALSO HAVE SO DOUBTS ABOUT PSBL PCPN EARLY MON. MRF AND GFS SHOWING WK SHRTWV MOVG THRU PRODUCING SOME PCPN. FOR NOW WILL LEAVE OUT BELIEVE THE GFS AND MRF ARE TENDING TOWARD THEIR MOIST BIAS. WITH GOOD WESTERLY FLO A SHRTWV PASSES THRU ABOUT EVERY 3 DAYS. ANOTHER WAVE MOVES THRU ON DAY 7 SO HAVE INCLUDED A CHC FOR TRW. OVERALL WITH THIS FLO PATTERN TEMPS SHOULD BE NEAR CLIMATOLOGY. DVN... IA...NONE. IL...NONE. MO...NONE. BELLES
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015-016-024>026-034-035-MOZ009-010-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 PM CDT WED JUN 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN IOWA... NORTHWEST AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS ACROSS EASTERN IOWA. THUNDERSTORM WILL DEVELOP IN NORTHWEST ILLINOIS BY SUPPERTIME. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN. THE BIGGEST THREAT IS FOR DAMAGING WINDS FROM 60 TO 70 MILES AN HOUR. MOST SECTIONS OF EASTERN IOWA...NORTHWEST ILLINOIS AND EXTREME NORTHEAST MISSOURI SHOULD RECEIVE 1 TO 2 INCHES OF RAIN BY LATE TONIGHT. THE STRONGEST THUNDERSTORMS SHOULD BE ENDING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...SHOWERS AND SOME THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...ESPECIALLY LATE THIS AFTERNOON AND EVENING.. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING INTERNET WEB SITE: HTTP://WWW.CRH.NOAA.GOV/DVN (ALL LOWER CASE) BELLES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM GARRISON IA 60 MPH TSTM GUST
06/25/03 BENTON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 10 NNE FARMINGTON IA WIND DAMAGE
06/25/03 VAN BUREN TREES DOWN, SHEET METAL
BLOWING AROUND.
REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 2 NW PRIMROSE IA WIND DAMAGE
06/25/03 LEE TREES DOWN, SHEET METAL
BLOWING AROUND.
REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 5 NW NEW LONDON IA 50 MPH TSTM GUST
06/25/03 HENRY REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0513 PM FARMINGTON IA 55 MPH TSTM GUST
06/25/03 VAN BUREN REPORTED BY STORM
SPOTTER.The Quad Cities radar (KDVN), 159 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367735.